Alert archive / California / Frost Advisories in 2026
Frost Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 25, 2026, 12:18 PM PDT for 4 counties in California. It took effect at Mar 26, 2026, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2026, 12:18 PM PDT (19:18 UTC)
- In effect from
- Mar 26, 2026, 2:00 AM PDT
- Expired
- Mar 26, 2026, 8:28 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 72 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.3 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2847 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373 WWUS76 KEKA 251918 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1218 PM PDT Wed Mar 25 2026 CAZ104-260530- /O.NEW.KEKA.CW.Y.0008.260326T0600Z-260326T1600Z/ Southwestern Humboldt- 1218 PM PDT Wed Mar 25 2026 ...COLD WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT THURSDAY... * WHAT...Very cold wind chills as low as 28 expected. * WHERE...Southwestern Humboldt. * WHEN...From 11 PM this evening to 9 AM PDT Thursday. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. Wind chill values can lead to hypothermia with prolonged exposure. $$ CAZ109>115-260530- /O.NEW.KEKA.FR.Y.0005.260326T0900Z-260326T1600Z/ Mendocino Coast-Northwestern Mendocino Interior-Northeastern Mendocino Interior-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Northern Lake-Southern Lake- Including Philo, Boonville, Legget, Laytonville, Covelo, Gravelly Valley Airport, Potter Valley, and Willits 1218 PM PDT Wed Mar 25 2026 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Mendocino County, and Lake County. * WHEN...From 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ101-103-260530- /O.NEW.KEKA.FR.Y.0005.260326T1100Z-260326T1500Z/ Coastal Del Norte-Northern Humboldt Coast- Including Fieldbrook, McKinleyville, and Ft Dick 1218 PM PDT Wed Mar 25 2026 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT THURSDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Del Norte and Northern Humboldt Coast. * WHEN...From 4 AM to 8 AM PDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
3 follow-up statements
085 WWUS76 KEKA 260418 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 918 PM PDT Wed Mar 25 2026 CAZ104-261230- /O.CON.KEKA.CW.Y.0008.260326T0600Z-260326T1600Z/ Southwestern Humboldt- 918 PM PDT Wed Mar 25 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... * WHAT...Very cold wind chills as low as 25 expected. * WHERE...Southwestern Humboldt. * WHEN...Until 9 AM PDT Thursday. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. Wind chill values can lead to hypothermia with prolonged exposure. $$ CAZ109>115-261230- /O.CON.KEKA.FR.Y.0005.260326T0900Z-260326T1600Z/ Mendocino Coast-Northwestern Mendocino Interior-Northeastern Mendocino Interior-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Northern Lake-Southern Lake- Including Covelo, Gravelly Valley Airport, Philo, Laytonville, Potter Valley, Legget, Willits, and Boonville 918 PM PDT Wed Mar 25 2026 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Mendocino County, and Lake County. * WHEN...From 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ101-103-261230- /O.CON.KEKA.FR.Y.0005.260326T1100Z-260326T1500Z/ Coastal Del Norte-Northern Humboldt Coast- Including McKinleyville, Fieldbrook, and Ft Dick 918 PM PDT Wed Mar 25 2026 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PDT THURSDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Del Norte and Northern Humboldt Coast. * WHEN...From 4 AM to 8 AM PDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DS
553 WWUS76 KEKA 261229 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 529 AM PDT Thu Mar 26 2026 CAZ104-261600- /O.CON.KEKA.CW.Y.0008.000000T0000Z-260326T1600Z/ Southwestern Humboldt- 529 AM PDT Thu Mar 26 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Cold wind chills as low as 28 expected. * WHERE...Southwestern Humboldt. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Wind chill values can lead to hypothermia with prolonged exposure. $$ CAZ101-103-261500- /O.CON.KEKA.FR.Y.0005.000000T0000Z-260326T1500Z/ Coastal Del Norte-Northern Humboldt Coast- Including Fieldbrook, Ft Dick, and McKinleyville 529 AM PDT Thu Mar 26 2026 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Del Norte and Northern Humboldt Coast. * WHEN...Until 8 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ109>115-261600- /O.CON.KEKA.FR.Y.0005.000000T0000Z-260326T1600Z/ Mendocino Coast-Northwestern Mendocino Interior-Northeastern Mendocino Interior-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Northern Lake-Southern Lake- Including Covelo, Willits, Gravelly Valley Airport, Potter Valley, Laytonville, Legget, Boonville, and Philo 529 AM PDT Thu Mar 26 2026 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Mendocino County, and Lake County. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
448 WWUS76 KEKA 261528 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 828 AM PDT Thu Mar 26 2026 CAZ104-261630- /O.CAN.KEKA.CW.Y.0008.000000T0000Z-260326T1600Z/ Southwestern Humboldt- 828 AM PDT Thu Mar 26 2026 ...COLD WEATHER ADVISORY IS CANCELLED... $$ CAZ109>115-261630- /O.CAN.KEKA.FR.Y.0005.000000T0000Z-260326T1600Z/ Mendocino Coast-Northwestern Mendocino Interior-Northeastern Mendocino Interior-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Northern Lake-Southern Lake- Including Laytonville, Boonville, Covelo, Potter Valley, Willits, Legget, Philo, and Gravelly Valley Airport 828 AM PDT Thu Mar 26 2026 ...FROST ADVISORY IS CANCELLED... $$ CAZ101-103-261630- /O.EXP.KEKA.FR.Y.0005.000000T0000Z-260326T1500Z/ Coastal Del Norte-Northern Humboldt Coast- Including Fieldbrook, McKinleyville, and Ft Dick 828 AM PDT Thu Mar 26 2026 ...FROST ADVISORY HAS EXPIRED... $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 25, 1:35 AM PDT, 10 hours 43 minutes earlier.
Area forecast discussion, Mar 25, 1:35 AM PDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
135 AM PDT Wed Mar 25 2026
.SYNOPSIS...Light rain overnight accumulated mostly in Del Norte.
Rain will mostly cease by the late morning/afternoon. Blustery to
strong northerly winds are forecast to develop behind the front
on Wednesday and continue into Thursday.
&&
.DISCUSSION...As of 07z, only a few tenths of precipitation have
been recorded in Del Norte, most of which being reported near
Crescent City (0.28"). For interior Del Norte around 0.10-0.15
inches, with a bit higher recorded accumulation in the eastern
most mountain stations. The long stretch of subtropical moisture
continues into Wednesday with more precipitation likely, easing by
20z in Del Norte and picking up in the northern Humboldt coast
with a minimal amount expected. Probabilities for >0.2" in 24
hours are around 25% for the Arcata airport and increases
gradually as you proceed north.
The front and moisture influx will likely weaken considerably as
the boundary sags SE. Some places in southern Humboldt may not
get any measurable rain at all. Rain chances are forecast to
decrease later today as northerlies steadily increase offshore.
Residual drizzle and low clouds may persist into the afternoon and
evening hours as chilly N-NW breezes develop.
Otherwise, dry and stable weather will continue for the remainder
of the area through the week and into the weekend. Generally
above normal high temperatures with minor heat risk is forecast
as a broad flat ridge aloft dominates. There will be slight
cooling in the wake of the cold front, however max temps will
still be above normal. The warmest locations will continue to be
in Lake, Trinity and interior Mendocino Counties where max temps
will likely warm up into the lower to mid 80s toward the end of
the week (Thu and Fri). Robust offshore flow, dry air and clearing
skies will make for exceptional longwave cooling for wind
sheltered valleys. The chance for early morning frost and
subfreezing temperatures will increase for mostly the interior
valleys Thursday morning and again Friday morning. Coastal areas
may also have frost too but winds and cloud cover may hamper the
cooling. Persistent east to northeast breezes through the night
will keep the exposed ridges dry and much warmer through the night
and no frost is expected for locations in the thermal belt and
along mountain ridge tops.
Longer range models and national blend of models are trending
wetter/colder next week, Monday March 30 to Friday, April 3rd.
Higher end scenario (90th percentile) suggests multiple inches of
rain spread out over multiple days while a lower end scenario
(10th percentile) would yield only half an inch or less over
multiple days. There is considerable variability and spread 7 day
to 9 days out, but this is the first promising sign for significantly
cooler and wetter weather I have seen in quite sometime.
&&
.AVIATION...A weak front continues to move through the region very
early this morning. Southerly winds will quickly shift northerly for
area terminals. Light to moderate rain will come to a close in Del
Norte County before sunrise. Light showers are possible for
terminals along the northern Humboldt Coast as well. MVFR to IFR
ceilings are expected for these coastal terminals. VFR conditions
are expected through the TAF period for terminals further east and
south. Terminals throughout Northwest California will experience
increasing northerly winds into this afternoon as the pressure
gradient tightens behind the frontal passage.
&&
.MARINE...Southerly winds are quickly turning northerly as the front
moves through the region. Behind the front, a strong area of high
pressure strengthens in from the west over the Pacific Northwest.
Northerlies will increase over the waters as the pressure gradient
strengthens generating some sustained gale strength winds, with
gusts currently forecast to reach over 40 kts starting this
afternoon in the southern waters. The northerlies will quickly
expand northward through this evening. Steep seas will reach 12 to
15 late tonight through late Thursday. Winds will begin to ease late
Thursday. Gale conditions are forecast to reach into the inner
zones, but the limited coverage and duration still warranted a
Hazardous Seas Warning due to the combination of gales gusts and
large, steep seas.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Warning from 11 PM this evening to 6 AM PDT
Friday for PZZ450.
Hazardous Seas Warning from 5 PM this afternoon to 6 AM PDT
Friday for PZZ455.
Gale Warning from 11 PM this evening to 6 AM PDT Friday for
PZZ470.
Gale Warning from 5 PM this afternoon to 6 AM PDT Friday
for PZZ475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:45 AM PDT | Small Craft Advisory | EKA | 20 hr | |
| Mar 25, 12:18 PM PDT | Cold Weather Advisory | EKA | Humboldt | 20 hr |
Nearby
Frost Advisories in California, 2026Every frost advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.